This is what it says in wikipedia. My translation is below.
"Internuclear ophthalmoplegia (INO) is a disorder of conjugate lateral gaze in which the affected eye shows impairment of adduction. When an attempt is made to gaze contralaterally (relative to the affected eye), the affected eye adducts minimally, if at all. The contralateral eye abducts, however with nystagmus. Additionally, the divergence of the eyes leads to horizontal diplopia. That is, if the right eye is affected the patient will "see double" when looking to the left, seeing two images side-by-side. Convergence is generally preserved."
If someone has INO in the right eye and the doctor gets them to look (with both eyes) at something on the left without moving their head, the right eye won't move properly towards the left, if at all. The left eye will move, but in a jerky way (nystagmus). Because one eye has moved but the other one hasn't, the patient sees double. If the doctor gets them to look (with both eyes) at something on the right without moving their head, everything seems OK. INO doesn't affect looking at things in front.
[If it is the left eye that has INO, then it will be OK looking left, but won't move to the right.]
Lesions on the optic nerve is very common in MS. In fact, something like 50% of people have this as one of their first symptoms.
People who get put onto Tysabri generally have aggressive MS. Many of them will have been bed ridden at some point by relapses. It is given as an infusion (by IV) in hospital once a month. Some people get side effects for 24 (48?) hours or so after this, but it is not something that would cause people to become bedridden for any length of time. There is a very dangerous potential side effect of Tysabri, but there is no way that everyone in your keep fit class could possibly have caught it - it is very very rare and almost unheard of in the UK. All disease modifying treatments for MS come with side effects though. The one with the lowest amount is Copaxone. The alternatives to Copaxone are the interferons (Avonex, Betaferon and Rebif). They can cause flu-like symptoms for 24 hours after the injection, but these often wear off after a few months. All of these are injections and can cause bruising and redness plus some stinging or other injection reactions. They are all helping to keep relapses at bay though so the side effects are worth it for most of us who are on them. For more info, have a look at the msdecisions website: www.msdecisions.org.uk
Good luck at the appointment - I hope you get some help at long last!